Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 24, 2011, 4:47 AM CST for 4 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 4:47 AM CST (10:47 UTC)
- Expired
- Feb 24, 2011, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Ramsey County, ND, Towner County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS43 KFGF 241047 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 447 AM CST THU FEB 24 2011 ...BITTER WIND CHILLS THIS MORNING... .CLEAR SKIES HAVE ALLOWED TEMPERATURES TO FALL INTO THE 5 TO 10 BELOW ZERO RANGE. WITH NORTHWEST WINDS AT 10 TO 15 MPH...WIND CHILL VALUES WILL BE IN THE 25 TO 30 BELOW RANGE ACROSS THE DEVILS LAKE BASIN THIS MORNING. THE COLD WIND CHILL VALUES WILL CONTINUE FOR MUCH OF THE MORNING BEFORE TEMPERATURES RISE THIS AFTERNOON. NDZ006-007-014-015-241800- /O.NEW.KFGF.WC.Y.0016.110224T1047Z-110224T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE 447 AM CST THU FEB 24 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS WILL BE VERY COLD THROUGH EARLY THIS MORNING UNTIL NEAR NOON TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ JR
1 follow-up statement
295 WWUS43 KFGF 241738 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1138 AM CST THU FEB 24 2011 ...WIND CHILL ADVISORY FOR DEVILS LAKE REGION WILL EXPIRE... NDZ006-007-014-015-241845- /O.EXP.KFGF.WC.Y.0016.000000T0000Z-110224T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE 1138 AM CST THU FEB 24 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. AS TEMPERATURES SLOWLY RISE TODAY...WIND CHILLS WILL NOT BE AS COLD AND BE IN 15 BELOW TO 23 BELOW ZERO RANGE THIS AFTERNOON AND EARLY EVENING. IT IS LIKELY THAT WIND CHILLS WILL DROP BACK INTO ADVISORY RANGE TONIGHT. $$ DTR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 4:30 AM CST, 17 minutes earlier.
Area forecast discussion, Feb 24, 4:30 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CST THU FEB 24 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. SPLIT FLOW ACROSS NORTH AMERICA THIS PERIOD. NAM WAS THE FASTEST SOLUTION...THE GEM THE SLOWEST AND THE GFS AND ECMWF A COMPROMISE. WATER VAPOR LOOP SHOWING A SHORT WAVE OVER SOUTHERN CO AND WAS MOVING NORTHEAST. WILL ISSUE WIND CHILL ADVISORY FOR THIS MORNING AT WIND CHILLS EXPECTED TO BE IN THE 25 TO 30 BELOW RANGE. TRIMMED BACK POPS A BIT FOR TONIGHT AS HIGH PRESSURE WILL CONTINUE TO BRING COOL DRY AIR INTO THE REGION. NORTH SOUTH CROSS SECTION INDICATES DRY LAYER BETWEEN 850 AND 700 HPA SHOULD INHIBIT PRECIPITATION EXCEPT OVER SOUTHWEST ZONES. SHORT WAVE FORECAST TO MOVE THROUGH THE NORTHERN PLAINS SAT. WILL ADD LOW POPS IN FAR SOUTH SAT. .LONG TERM...SUNDAY AND MONDAY. LONG WAVE TROUGH OVER WESTERN NORTH AMERICA SHIFTS INTO CENTRAL CANADA AND THE NORTHERN PLAINS THIS PERIOD. A COLD FRONT TO MOVE THROUGH SUN. WILL ADD LOW POPS SUN NORTH. && .AVIATION... FOG LOOP AND SURFACE OBS SHOWING MVFR CIG OVER WEST SD WERE MOVING NORTH AND EAST. OTHERWISE FOG LOOP AND SURFACE OBS INDICATE A CLEAR SKY WAS ACROSS THE FORECAST AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006-007-014-015. MN...NONE. && HOPPES
Hazardous weather outlook, Feb 23, 5:43 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 543 AM CST WED FEB 23 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 543 AM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT SNOW ACROSS THE AREA TODAY. ANY ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR SOME LIGHT SNOW MAINLY SOUTH OF I-94 LATE THURSDAY NIGHT AND INTO FRIDAY. AGAIN...ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:33 PM CST | Wind Chill Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more | 19 hr |
Nearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.